Translator Disclaimer
November 2020 Subordination methods for free deconvolution
Octavio Arizmendi, Pierre Tarrago, Carlos Vargas
Ann. Inst. H. Poincaré Probab. Statist. 56(4): 2565-2594 (November 2020). DOI: 10.1214/20-AIHP1050


We derive subordination functions for free additive and free multiplicative deconvolutions under mild moment conditions. Our results include an algorithm to calculate these subordination functions, and thus the associated Cauchy transforms, for complex numbers with imaginary part greater than a parameter depending on the measure to deconvolve. The existence of these subordination functions on such domains reduces the problem of free deconvolutions to the problem of the classical additive deconvolution with a Cauchy distribution. Thus, our results, combined with known methods for the deconvolution with a Cauchy distribution, allow us to solve the free deconvolution problem. We also present extensions of these results to the case of operator-valued deconvolutions.

Nous dérivons des fonctions de subordination pour la déconvolution libre additive et multiplicative sous des conditions de moment faibles. Nos résultats incluent un algorithme pour calculer ces fonctions de subordination, et donc les transformées de Cauchy associées, pour les nombres complexes ayant une partie imaginaire supérieure à un paramètre dépendant de la mesure à déconvoler. L’existence des fonctions de subordination sur de tels domaines réduit le problème de la déconvolution libre au problème de la déconvolution additive classique par une distribution de Cauchy. Ainsi, nos résultats, combinés à des méthodes connues de déconvolution classique par une distribution de Cauchy, nous permettent de résoudre le problème de déconvolution libre. Nous présentons également des extensions de ces résultats au cas des déconvolutions à valeur opérateur.


Download Citation

Octavio Arizmendi. Pierre Tarrago. Carlos Vargas. "Subordination methods for free deconvolution." Ann. Inst. H. Poincaré Probab. Statist. 56 (4) 2565 - 2594, November 2020.


Received: 30 July 2018; Revised: 8 December 2019; Accepted: 19 February 2020; Published: November 2020
First available in Project Euclid: 21 October 2020

MathSciNet: MR4164848
Digital Object Identifier: 10.1214/20-AIHP1050

Primary: 46L54
Secondary: 30D05, 60B20

Rights: Copyright © 2020 Institut Henri Poincaré


This article is only available to subscribers.
It is not available for individual sale.

Vol.56 • No. 4 • November 2020
Back to Top